6 doctors weighed in:

Son may have a yeast infection he has been on amoxicillin now he has a rash on his butt and penis is red swelled up it doesn't look like diaper rash?

6 doctors weighed in
Dr. Colton Bradshaw
Pediatrics
3 doctors agree

In brief: Quite possibly yeast

Yeast rash is a frequent complication of the use of antibiotics in children.
No one antibiotic is necessarily worse than another--but prolonged use of antibiotics seems to more often trigger yeast rashes. Thrush or oral candidiasis often can presage yeast rashes as well. You might want to look for milky white patches on your son's inner cheek (inside his mouth); it does not wipe off. See your md.

In brief: Quite possibly yeast

Yeast rash is a frequent complication of the use of antibiotics in children.
No one antibiotic is necessarily worse than another--but prolonged use of antibiotics seems to more often trigger yeast rashes. Thrush or oral candidiasis often can presage yeast rashes as well. You might want to look for milky white patches on your son's inner cheek (inside his mouth); it does not wipe off. See your md.
Dr. Colton Bradshaw
Dr. Colton Bradshaw
Thank
Dr. Bryan Levey
Pediatrics
2 doctors agree

In brief: If he has...

...A rash on his buttocks and genitals, and he is in diapers, it's a diaper rash by definition.
Fungus and yeast can cause diaper rashes. Your pediatrician can tell the difference between a fungal diaper rash and one that is simply irritation. If it's fungal, fungus medicine will cure it. In the future, give probiotic supplements when giving antibiotics. They will prevent this problem.

In brief: If he has...

...A rash on his buttocks and genitals, and he is in diapers, it's a diaper rash by definition.
Fungus and yeast can cause diaper rashes. Your pediatrician can tell the difference between a fungal diaper rash and one that is simply irritation. If it's fungal, fungus medicine will cure it. In the future, give probiotic supplements when giving antibiotics. They will prevent this problem.
Dr. Bryan Levey
Dr. Bryan Levey
Thank
Dr. Julio Pajaro
Pediatrics

In brief: Candida

If your child on oral antibiotics like Amoxicillin may develop a candida dermatitis in his diaper area.
This would not be unusual. Candida is usually treated with nystatin. See your pediatrician if the rash gets worse. Good luck!

In brief: Candida

If your child on oral antibiotics like Amoxicillin may develop a candida dermatitis in his diaper area.
This would not be unusual. Candida is usually treated with nystatin. See your pediatrician if the rash gets worse. Good luck!
Dr. Julio Pajaro
Dr. Julio Pajaro
Thank
Get help from a real doctor now
Dr. Jane Van Dis
Board Certified, Obstetrics & Gynecology
14 years in practice
47M people helped
Continue
108,000 doctors available
Read more answers from doctors